Alert archive / Iowa / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Des Moines, IA

June 9, 201131 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Jun 9, 2011, 3:44 PM CDT for 31 counties in Iowa. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2011, 3:44 PM CDT (20:44 UTC)
Expired
Jun 10, 2011, 3:57 AM CDT
In force
12 hr
Issued by
NWS Des Moines, IA
Flood severity
None
All 31 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 38 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WGUS63 KDMX 092044
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT THU JUN 9 2011

...HEAVY RAINFALL POSSIBLE ACROSS THE AREA TONIGHT...

.THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA ONCE AGAIN
TONIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE 1 TO 3
INCHES OF RAIN OVERNIGHT. THIS IS IN ADDITIONAL TO AREAS OF HEAVY
RAIN THAT HAS FALLEN OVER THE PAST 24 HOURS THAT HAS ALREADY
CAUSED SATURATED GROUND AND PONDING OF WATER.

IAZ044>050-057>062-070>075-081>086-092>097-100445-
/O.NEW.KDMX.FF.A.0002.110609T2044Z-110610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
344 PM CDT THU JUN 9 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL 
  IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...
   INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE... 
  DALLAS...JASPER...MARSHALL...POLK...POWESHIEK...STORY AND 
  TAMA. IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR... 
  LUCAS...MADISON...MAHASKA...MARION...MONROE...RINGGOLD... 
  UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND 
  WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND TAYLOR. 
  IN WEST CENTRAL IOWA...AUDUBON...CARROLL...CRAWFORD...GREENE 
  AND GUTHRIE. 

* THROUGH FRIDAY MORNING

* THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE TONIGHT WITH 1 TO
  3 INCHES POSSIBLE. THESE RAINFALL AMOUNTS WOULD PRODUCE FLASH
  FLOODING AND RIVER FLOODING ALONG THE SMALLER RIVER BASINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
733 
WGUS63 KDMX 100234
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
934 PM CDT THU JUN 9 2011

...HEAVY RAINFALL POSSIBLE ACROSS THE AREA TONIGHT...

.THUNDERSTORMS HAVE REDEVELOPED ALONG THE SAME LOCATION AS THEY
DID LAST NIGHT AND EARLIER TODAY. THESE STORMS THIS EVENING AND
OVERNIGHT ARE CAPABLE OF PRODUCING AN ADDITIONAL 2 TO 4 INCHES OF
RAIN BY FRIDAY MORNING.

IAZ044>050-057>062-070>075-081>086-092>097-101045-
/O.CON.KDMX.FF.A.0002.000000T0000Z-110610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
934 PM CDT THU JUN 9 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHEAST 
  IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL IOWA...BOONE...DALLAS...JASPER... 
  MARSHALL...POLK...POWESHIEK...STORY AND TAMA. IN SOUTH CENTRAL 
  IOWA...APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON... 
  MAHASKA...MARION...MONROE...RINGGOLD...UNION...WARREN AND 
  WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST 
  IOWA...ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA...
   AUDUBON...CARROLL...CRAWFORD...GREENE AND GUTHRIE. 

* THROUGH FRIDAY MORNING

* THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE TONIGHT WITH 1 
  TO 3 INCHES POSSIBLE. THESE RAINFALL AMOUNTS WOULD PRODUCE 
  FLASH FLOODING AND RIVER FLOODING ALONG THE SMALLER RIVER 
  BASINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FAB
138 
WGUS63 KDMX 100743
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
243 AM CDT FRI JUN 10 2011

...HEAVY RAINFALL IS OCCURRING ACROSS THE AREA THIS MORNING...

.THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE MOVING
ACROSS SOUTH CENTRAL IOWA EARLY THIS MORNING.

IAZ044>048-057>059-070-071-081-092-100845-
/O.CAN.KDMX.FF.A.0002.000000T0000Z-110610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-
ADAIR-ADAMS-TAYLOR-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...AUDUBON...GUTHRIE CENTER...ADEL...ATLANTIC...GREENFIELD...
CORNING...BEDFORD
243 AM CDT FRI JUN 10 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTHWEST
IOWA AND WEST CENTRAL IOWA HAS BEEN CANCELLED. THE THREAT FOR
ADDITIONAL HEAVY RAINFALL HAS ENDED ACROSS THE AREA.

$$

IAZ049-050-060>062-072>075-082>086-093>097-101200-
/O.CON.KDMX.FF.A.0002.000000T0000Z-110610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...MARSHALLTOWN...TOLEDO...DES MOINES...
NEWTON...GRINNELL...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
243 AM CDT FRI JUN 10 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... 
  JASPER...MARSHALL...POLK...POWESHIEK AND TAMA. IN SOUTH 
  CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR...LUCAS... 
  MADISON...MAHASKA...MARION...MONROE...RINGGOLD...UNION... 
  WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. 

* UNTIL 7 AM CDT THIS MORNING

* THUNDERSTORMS WITH HEAVY RAINFALL ARE MOVING ACROSS THE AREA
  WITH 1 TO 2 ADDITIONAL INCHES POSSIBLE OVER THE EASTERN PORTION
  OF THE WATCH. THESE RAINFALL AMOUNTS COULD PRODUCE FLASH
  FLOODING AND RIVER FLOODING ALONG THE SMALLER RIVER BASINS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
925 
WGUS63 KDMX 100843
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
343 AM CDT FRI JUN 10 2011

...HEAVY RAINFALL IS OCCURRING ACROSS THE AREA THIS MORNING...

.THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE MOVING
ACROSS SOUTH CENTRAL IOWA EARLY THIS MORNING.

IAZ049-050-060-061-072-073-082>084-093>097-100945-
/O.CAN.KDMX.FF.A.0002.000000T0000Z-110610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARSHALL-TAMA-POLK-JASPER-MADISON-WARREN-UNION-CLARKE-LUCAS-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...MARSHALLTOWN...TOLEDO...DES MOINES...
NEWTON...WINTERSET...INDIANOLA...CRESTON...OSCEOLA...CHARITON...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
343 AM CDT FRI JUN 10 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH
CENTRAL IOWA AND SOUTHEAST IOWA HAS BEEN CANCELED. STORMS THAT
WERE PRODUCING HEAVY RAINFALL HAVE NOW MOVED EAST.

$$

IAZ062-074-075-085-086-101200-
/O.CON.KDMX.FF.A.0002.000000T0000Z-110610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-
INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA...
ALBIA...OTTUMWA
343 AM CDT FRI JUN 10 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA AND SOUTHEAST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA... 
  POWESHIEK. IN SOUTH CENTRAL IOWA...MAHASKA...MARION AND 
  MONROE. IN SOUTHEAST IOWA...WAPELLO. 

* UNTIL 7 AM CDT THIS MORNING

* THUNDERSTORMS WITH HEAVY RAINFALL ARE MOVING ACROSS THE AREA 
  WITH 1 TO 2 ADDITIONAL INCHES POSSIBLE OVER THE EASTERN 
  PORTION OF THE WATCH. THESE RAINFALL AMOUNTS COULD PRODUCE 
  FLASH FLOODING AND RIVER FLOODING ALONG THE SMALLER RIVER 
  BASINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FAB
065 
WGUS63 KDMX 100857
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
357 AM CDT FRI JUN 10 2011

...REMAINING STORMS ARE RAPIDLY WEAKENING AN WILL BE OUT OF THE
AREA BY 415 AM...

IAZ062-074-075-085-086-101000-
/O.CAN.KDMX.FF.A.0002.000000T0000Z-110610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-
INCLUDING THE CITIES OF...GRINNELL...KNOXVILLE...OSKALOOSA...
ALBIA...OTTUMWA
357 AM CDT FRI JUN 10 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH
CENTRAL IOWA AND SOUTHEAST IOWA HAS BEEN CANCELED. THE STORMS
PROMPTING THE WATCH HAVE WEAKENED CONSIDERABLY AND ARE MOVING OUT
OF THE AREA.

$$

FAB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 9, 3:42 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 9, 3:42 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT THU JUN 9 2011

...UPDATED FOR THE 00Z AVIATION DISCUSSION...

.DISCUSSION...
BUSY FORECAST OVER THE NEXT 12 TO 24 HOURS AS SFC WAVE PASSES
THROUGH THE STATE.  CURRENTLY...ONGOING WAA AND THETA-E ADVECTION
HAS HELPED SUSTAIN CONVECTION FOR MOST OF THE DAY ACRS CENTRAL
IOWA.  SOME CLEARING IN FAR SOUTHWEST IA SHOULD HELP WITH
DESTABILIZATION AND WILL PROVIDE THE BEST THREAT OF ALL TYPES OF
SEVERE WEATHER...HOWEVER THIS WILL BE CONFINED TO THE FAR SOUTH.
FARTHER NORTH...LOW LEVELS BECOME INCREASINGLY STABLE WITH ELEVATED
CONVECTION MORE LIKELY.  THEREFORE...WIND THREAT WILL DIMINISH TO
THE NORTH WITH HAIL THREAT REMAINING.  CONVECTION SHOULD PROGRESS
THROUGH THE STATE TONIGHT WITH THE BEST THREAT OF HEAVY RAIN AND
SEVERE WEATHER PRIOR TO MIDNIGHT IN MOST LOCATIONS.  AFTER
MIDNIGHT...STILL SOME THREAT OF STORMS BUT BEST FORCING WILL BE
LEAVING THE AREA.  HEAVY RAINS ALSO REMAIN POSSIBLE WITH PWATS OF
1.5 TO 2.0 AND WILL DISCUSS IN HYRDO SECTION.  SFC LOW WILL MEANDER
INTO CENTRAL IA ON FRIDAY WITH ONLY ISOLD TO SCT CONVECTION IN THE
MORNING.  HOWEVER...DESTABILIZATION AHEAD OF THE LOW WILL LEAD TO
DEVELOPMENT BY MID AFTERNOON...MAINLY ALONG AND EAST OF INTERSTATE
35 AS SUBSIDENCE INCREASES FARTHER WEST.  THIS CONVECTION SHOULD
PULL EAST OF THE STATE WITH RIDGING INTENSIFYING INTO FRIDAY NIGHT
AND SATURDAY.  TRANQUIL WEATHER WILL BE EXPECTED THROUGH THE FIRST
HALF OF THE WEEKEND BUT WAA AND INCREASING THETA-E ADVECTION ON
SUNDAY WILL BRING SOME RETURN TO THUNDERSTORM CHANCES BY SUNDAY
AFTERNOON IN SOUTHWEST IA.  THIS THREAT OF THUNDERSTORMS WILL
PERSIST INTO THE MIDDLE OF NEXT WEEK AS A BOUNDARY REMAINS IN THE
VICINITY OF IOWA.  SEVERE THREAT DOESNT APPEAR TOO GREAT AT THIS
POINT AS INDICATIONS THAT SHEAR SHOULD BE RELATIVELY WEAK...BUT THIS
COULD CERTAINLY CHANGE.

&&

.HYDROLOGY...
VERY HEAVY RAINFALL LAST NIGHT PRODUCE 3 TO 5 INCHES OF RAIN JUST
SOUTH OF DSM. 18Z FLASH FLOOD GUIDANCE VALUES FROM THE RFC NOW HAVE
VALUES OF AROUND AN INCH IN CENTRAL IOWA AND HAVE GONE WITH A FLASH
FLOOD WATCH AS ANOTHER ROUND OF CONVECTION THIS EVENING COULD EASILY
TAKE US INTO FLASH FLOODING.  RIVER FLOODING MAY ALSO BE ENHANCED BY
ADDITIONAL RAINFALL THIS EVENING WITH MANY OF THE BASINS FEEDING THE
DES MOINES RIVER NEAR DES MOINES EXPECTED TO REACH OR ALREADY ABOVE
FLOOD STAGE.

&&

.AVIATION...10/00Z
NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA OVERNIGHT THEN
DIMINISHING IN AREAL COVERAGE ON FRIDAY. IFR CIGS ARE EXPECTED TO
DEVELOP LATE TONIGHT OVER THE NORTHERN SITES THEN WILL GRADUALLY
RAISE INTO MVFR ON FRIDAY. LOW PRESSURE MOVING INTO IOWA ON FRIDAY
WILL LEAD TO VARIABLE WIND DIRECTIONS ACROSS THE STATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 12Z FRIDAY MORNING FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CARROLL-CASS-CLARKE-CRAWFORD-
DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-
MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...COGIL
AVIATION...DONAVON
LONG TERM...COGIL
Hazardous weather outlook, Jun 9, 10:37 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1037 AM CDT THU JUN 9 2011

IAZ004>007-015>017-023>028-035>039-049-050-101100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-
HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
1037 AM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE AREA DURING
THE AFTERNOON. SEVERE WEATHER WILL BE CONFINED TO LARGE HAIL.
HEAVY RAINFALL IS ALSO EXPECTED WITH THESE STORMS. BY
TONIGHT...WIDESPREAD THUNDERSTORMS ACTIVITY IS EXPECTED WITH LARGE
HAIL AND HEAVY RAINFALL REMAINING THE MAIN THREATS. THERE IS SOME
WIND THREAT AS WELL...MAINLY ALONG THE HIGHWAY 20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY NIGHT...MAINLY EAST
OF INTERSTATE 35. THE RISK OF SEVERE STORMS IS LOW. ADDITIONAL
CHANCES FOR THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY
WEDNESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH
THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO TONIGHT.

IAZ033-034-044>048-057>062-070>075-081>086-092>097-101100-
SAC-CALHOUN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
1037 AM CDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO PERSIST
THROUGH THE AFTERNOON. MAIN THREATS WILL BE FROM LARGE HAIL UP TO
GOLF BALL SIZE ALONG WITH VERY HEAVY RAINFALL. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TONIGHT WITH LARGE HAIL AND HEAVY
RAINFALL REMAINING POSSIBLE AS WELL AS A STRAIGHT LINE WIND
THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY NIGHT...MAINLY EAST
OF INTERSTATE 35. THE RISK OF SEVERE STORMS IS LOW. ADDITIONAL
CHANCES FOR THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY
WEDNESDAY. IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH
THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO TONIGHT.

CC

In the hours before

Local storm report, Jun 9, 10:00 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1000 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HAIL             1 E CLIVE               41.61N 93.75W
06/09/2011  M1.50 INCH       POLK               IA   NWS EMPLOYEE

            WENT OUT AFTER THE HAIL ENDED AND MEASURED UP TO PING
            PONG SIZED HAIL.

&&

CCOGIL
Local storm report, Jun 9, 10:04 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1004 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 AM     HAIL             DES MOINES              41.58N 93.62W
06/09/2011  E1.75 INCH       POLK               IA   TRAINED SPOTTER

            INTERSECTION OF 12TH AND SHAWNEE IN THE HIGHLAND PARK
            AREA.

&&

BF
Local storm report, Jun 9, 2:38 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
238 PM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HAIL             NNE TEMPLETON           41.92N 94.94W
06/09/2011  E0.88 INCH       CARROLL            IA   TRAINED SPOTTER

0153 PM     HAIL             2 NNW TEMPLETON         41.95N 94.96W
06/09/2011  E0.75 INCH       CARROLL            IA   TRAINED SPOTTER

0203 PM     HAIL             3 ESE COON RAPIDS       41.85N 94.62W
06/09/2011  E0.75 INCH       GUTHRIE            IA   TRAINED SPOTTER

&&

BEERENDS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:18 PM CDTSevere Thunderstorm WarningDMXJasper28 min
Jun 8, 7:40 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama34 min
Jun 9, 1:18 AM CDTSevere Thunderstorm WarningDMXGreene27 min
Jun 9, 2:47 AM CDTSevere Thunderstorm WarningDMXJasper33 min
Jun 9, 7:27 AM CDTSevere Thunderstorm WarningDMXPolk33 min
Jun 9, 8:53 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren52 min
Jun 9, 9:16 AM CDTRiver Flood WarningDMXMadison, Warren8 days
Jun 9, 9:39 AM CDTSevere Thunderstorm WarningDMXJasper, Polk19 min
Jun 9, 9:55 AM CDTSevere Thunderstorm WarningDMXAudubon38 min
Jun 9, 1:50 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie32 min
Jun 9, 2:01 PM CDTRiver Flood WarningDMXMahaska, Wapello65 hr
Jun 9, 2:01 PM CDTRiver Flood WarningDMXWapello3 days
Jun 9, 2:01 PM CDTRiver Flood WarningDMXMadison, Warren52 hr
Jun 9, 2:01 PM CDTRiver Flood WarningDMXMahaska, Marion63 hr
Jun 9, 4:54 PM CDTSevere Thunderstorm WarningDMXDavis25 min
Jun 9, 6:28 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto47 min

Nearby

Flash Flood Watches in Iowa, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.